PETER J. SCHWARTZ, M.D.
Prolongation of the Q-T interval is associated with increased risk of sudden cardiac death (1), whether idiopathic (2), secondary to drugs and electrolyte imbalance (3), or associated with ischemic heart disease (4). The drugs more commonly associated with Q-T prolongation and ventricular fibrillation are quinidine, disopyramide, prenylamine, phenothiazine, and tricyclic antidepressants. Thioridazine probucol, Sotalol, procainamide, and encainide have also been associated with Q-T prolongation and malignant arrhythmias. The antiarrhythmic drug amiodarone is unique in that it prolongs the Q-T interval but, as this phenomenon is secondary to a uniform prolongation of all ventricular action potentials, the net effect is a
Learn more about subscription options.
Register Now for a free account.
SCHWARTZ PJ. The Idiopathic Long Q-T Syndrome. Ann Intern Med. 1983;99:561–562. doi: 10.7326/0003-4819-99-4-561
Download citation file:
Published: Ann Intern Med. 1983;99(4):561-562.
Cardiology, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only